Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 35, NWS Houston/Galveston, TX

February 18, 2012Brazoria County, Galveston County, Matagorda County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Feb 18, 2012, 8:38 AM CST for Brazoria County, Galveston County, Matagorda County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 18, 2012, 8:38 AM CST (14:38 UTC)
Expired
Feb 18, 2012, 9:15 AM CST
In force
37 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

Counties Brazoria County, TX, Galveston County, TX, Matagorda County, TX

The radar

The Houston radar (KHGX), 41 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 18, 4:46 AM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2012-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2012-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 359 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
359 m²/s²
0-3 km storm-relative helicity
635 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

140 
WUUS54 KHGX 181438
SVRHGX
TXC039-167-321-181515-
/O.NEW.KHGX.SV.W.0035.120218T1438Z-120218T1515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
838 AM CST SAT FEB 18 2012

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BRAZORIA COUNTY IN SOUTHEAST TEXAS...
  WESTERN GALVESTON COUNTY IN SOUTHEAST TEXAS...
  EASTERN MATAGORDA COUNTY IN SOUTHEAST TEXAS...

* UNTIL 915 AM CST

* AT 830 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM SWEENY TO SARGENT TO 20 MILES SOUTH OF MATAGORDA...MOVING     
  EAST NORTHEAST AT 40 MPH. DAMAGING WINDS AND SMALL HAIL ARE 
POSSIBLE WITH THIS STORM.

* LOCATIONS IN THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE NOT
  LIMITED TO TIKI ISLAND...SAN LUIS PASS...MOODY GARDENS...WILD PEACH
  VILLAGE...WEST COLUMBIA...TEXAS CITY...SANTA FE...RICHWOOD...OYSTER
  CREEK...LAKE JACKSON...LA MARQUE...HOLIDAY LAKES...HITCHCOCK...
  FREEPORT...DICKINSON...DANBURY...CLUTE...BRAZORIA...BAYOU VISTA...
  BACLIFF AND ANGLETON.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 2883 9562 2908 9577 2953 9499 2952 9496
      2936 9487 2931 9489 2931 9484 2926 9482
      2911 9507 2885 9539 2885 9544 2875 9564
TIME...MOT...LOC 1436Z 237DEG 49KT 2905 9564 2887 9553
          2850 9565

$$
1 follow-up statement
093 
WWUS54 KHGX 181510
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
910 AM CST SAT FEB 18 2012

TXC039-167-321-181518-
/O.EXP.KHGX.SV.W.0035.000000T0000Z-120218T1515Z/
BRAZORIA TX-GALVESTON TX-MATAGORDA TX-
910 AM CST SAT FEB 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR MATAGORDA...GALVESTON AND
BRAZORIA COUNTIES WILL EXPIRE AT 915 AM CST...

THE STORM THAT PROMPTED THE WARNING HAS NOT BEEN PRODUCING WINDS 
THAT MEETS SEVERE CRITERIA. HOWEVER...THESE STORMS WILL CONTINUE TO 
MOVE EAST NORTHEAST ACROSS GALVESTON COUNTY...GALVESTON BAY AND 
CHAMBERS COUNTY IN THE NEXT HOUR AND ANTICIPATE SOME HEAVY DOWNPOURS 
AND LOCALIZED GUSTS BETWEEN 30 AND 45 MPH.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 2883 9562 2908 9577 2953 9499 2952 9496
      2936 9487 2931 9489 2931 9484 2926 9482
      2911 9507 2885 9539 2885 9544 2875 9564
TIME...MOT...LOC 1508Z 237DEG 49KT 2928 9522 2910 9511
          2873 9523

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 5:51 AM CST, 2 hours 47 minutes earlier.

Area forecast discussion, Feb 18, 5:51 AM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
551 AM CST SAT FEB 18 2012

.DISCUSSION...
12Z TAF DISCUSSION BELOW.

&&

.AVIATION...
LINE OF TSRA CURRENTLY WORKING THROUGH THE AREA SHOULD CONTINUE
TO MOVE EAST BUT THE LINE APPEARS TO BE SLOWING DOWN IN FORWARD
MOTION. LINE IS JUST REACHING KHOU HAVING ALREADY PUSHED THROUGH
KIAH AND KCXO EARLIER. MAIN THREATS WILL BE WIND GUSTS AROUND
35KTS ALTHOUGH KCXO OBSERVED 49 KNOT WIND GUST. LINE OF STORMS
SHOULD REACH KLBX AND KGLS IN THE NEXT HOUR OR TWO. MAIN CONCERN
IS IF THE LINE CONTINUES TO BECOME NE/SW ORIENTED THAT CELLS WILL
TRAIN ALONG IT WHICH COULD CHANGE TAFS IN THE NEXT 6 HRS DUE TO
CONVECTIVE TRENDS. THINK STORMS SHOULD MOVE OUT OF THE AREA
BETWEEN 15-18Z WITH LIGHT RAIN SHOWERS THROUGH MUCH OF THE
AFTERNOON. GUIDANCE CONTINUES ITS TREND WITH IFR CIGS OVERNIGHT
BUT THINK THESE COULD LIFT EARLIER THAN EXPECTED. POSSIBLE TO
HAVE VFR CONDITIONS BY 12Z SUN AND CERTAINLY AFTER THAT.

39

&&

.PREV DISCUSSION... /ISSUED 417 AM CST SAT FEB 18 2012/

DISCUSSION...
UPPER LOW OVER WEST TEXAS AND MOVING EAST WITH STRONG DIFFLUENCE
ONGOING ACROSS SETX. LINE OF STORMS COALESCED JUST WEST OF
COLORADO COUNTY AND CONTINUES TO ORGANIZE AS IT MOVES EAST. VERY
HEAVY RAINFALL STILL ON TAP TODAY WITH THE LINE OF STORMS MOVING
THROUGH AND MORE FORMING AND MOVING EAST. WIDESPREAD RAINFALL
GOING ON WELL NORTH OF THE WARM FRONT OVER THE COASTAL COUNTIES
WITH EMBEDDED HEAVIER SHOWERS SHOULD CONTINUE OVERSPREAD THE
NORTHERN COUNTIES. EXPECTING THAT AS THE STRENGTHENING FLOW
DEVELOPS THE INTENSITY OF RAINFALL WILL INCREASE. EXPECTING FLASH
FLOOD WARNINGS DURING THE NEXT 6 TO 8 HOURS. EXTENDED THE FLOOD
WATCH UNTIL 3 PM. ALSO AM EXPECTING SOME DEVELOPMENT OF STORMS
BACK UNDERNEATH THE UPPER LOW AS IT MOVES INTO THE AREA THIS
AFTERNOON. MORNING COMMUTE WILL LIKELY HAVE SOME BIG ISSUES WITH
THE STREET FLOODING.

SEVERE THREAT ALSO ESPECIALLY ALONG THE WARM FRONT OVER THE
SOUTHERN HALF OF THE REGION WHERE WIND AND HAIL THREAT WILL
EXIST. SOME SLIGHT RISK FOR SMALL HAIL ACROSS THE NORTH AREAS BUT
MAY BE A LOT OF PEA SIZED HAIL THERE.

RAINS SHOULD BE ENDING BY LATE AFTERNOON AND EARLY EVENING IN THE
NORTHEAST AS THE UPPER LOW DEPARTS. WESTERLY FLOW WRAPPING AROUND
THE SYSTEM MAY WARRANT A WIND ADVISORY FOR THE SOUTHWEST COUNTIES
WHERE WINDS STACKED OFF THE DECK TO 925 MB PROGGED TO INCREASE TO
35 TO 45 KNOTS.

BEYOND TONIGHT HAVE TRENDED THE FORECAST DRIER THROUGH WEDNESDAY AS
IT APPEAR THE FRONT WILL SCOUR OUT THE GULF MOISTURE AND LIMIT THE
RETURN MOISTURE BEFORE THE NEXT PACIFIC FRONT MONDAY NIGHT AND
EARLY TUESDAY...FASTER THAN WITH PREVIOUS RUNS.
45

MARINE...
EAST TO SOUTHEAST WINDS AND SEAS WILL CONTINUE THIS MORNING UNTIL AN
AREA OF LOW PRESSURE MOVES EAST ACROSS SOUTHEAST TEXAS.  WINDS
SHOULD TURN SOUTHWEST BY AFTERNOON AND THEN NORTHWEST TONIGHT AS A
COLD FRONT PUSHES OFF THE COAST.  ADVISORIES HAVE BEEN ISSUED FOR
THE STRONG NORTHWEST WINDS AND RESULTANT ROUGH SEAS.  WIND GUSTS
COULD REACH GALE FORCE FOR A FEW HOURS JUST BEHIND THE FRONT.  WINDS
AND SEAS SHOULD DECREASE SUNDAY WITH RETURN FLOW SETTING UP ON
MONDAY.  A WEAK FRONT MAY PUSH OFF THE COAST ON TUESDAY TURNING
WINDS TO THE NORTHEAST BUT SOUTHERLY WINDS SHOULD DEVELOP AGAIN FOR
THE MIDDLE OF THE WEEK.

39

AVIATION...
THUNDERSTORMS SHOULD CONTINUE TO SPREAD OVER SE TX THIS MORNING AS
AN AREA OF LOW PRESSURE DEVELOPS.  THUNDERSTORM ACTIVITY SHOULD LAST
THROUGH MUCH OF THE MORNING BEFORE MOVING EAST BY EARLY AFTERNOON.
TAFS WILL KEEP LOW CIGS/VSBY WITH TSRA/SHRA AND SLOWLY LIFTING.
UPPER LEVEL LOW WILL ALSO MOVE OVER THE AREA AND MAY PROVIDE SOME
WRAP AROUND LIGHT RAIN FOR THE AFTERNOON AND INTO SAT NIGHT.  SHOULD
SEE CIGS CLEARING BY 06-12Z SUN.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      63  43  64  46  68 / 100  10   0   0  10
HOUSTON (IAH)              70  46  66  45  70 / 100  10   0   0  10
GALVESTON (GLS)            69  50  62  52  66 / 100  10   0   0  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL 3 PM CST THIS AFTERNOON FOR THE FOLLOWING
     ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
     COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
     HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
     MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
     WALLER...WASHINGTON...WHARTON.

GM...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST SUNDAY
     FOR THE FOLLOWING ZONES: MATAGORDA BAY...WATERS FROM
     FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...
     WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20
     NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
     WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION FROM NOON TODAY TO 3 PM CST
     THIS AFTERNOON FOR THE FOLLOWING ZONES: MATAGORDA BAY.

     SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY
     FOR THE FOLLOWING ZONES: GALVESTON BAY.

     SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 6 AM CST EARLY THIS
     MORNING FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO
     THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
     FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
     FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...45
AVIATION/MARINE...39
Hazardous weather outlook, Feb 17, 4:04 PM CST, 16 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
404 PM CST FRI FEB 17 2012

TXZ163-164-176>179-195>200-210>214-226-227-235>238-182215-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
404 PM CST FRI FEB 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

         ...FLOOD WATCH IN EFFECT FROM 6 PM THIS
              EVENING THROUGH NOON SATURDAY...

A WARM FRONT OVER THE WESTERN GULF OF MEXICO WILL PUSH SLOWLY
NORTH TOWARD THE UPPER TEXAS COAST. A DEVELOPING AREA OF LOW
PRESSURE OVER NORTHERN MEXICO WILL MOVE UP THE COAST. THE WARM
FRONT WILL SERVE AS A FOCUS FOR HEAVY RAIN OVERNIGHT. CURRENTLY...
1 TO 3 INCHES OF RAIN IS EXPECTED ALONG AND SOUTH OF U.S. HIGHWAY
59 WITH ISOLATED TOTALS OF 3 TO 5 INCHES. 1 TO 2 INCHES OF RAIN IS
EXPECTED ELSEWHERE ACROSS SOUTHEAST TEXAS.

SOME OF THE STORMS COULD PRODUCE WIND DAMAGE OR EVEN AN ISOLATED
TORNADO SOUTH OF I-10 AS THE SURFACE LOW TRACKS NORTHEAST ALONG
THE COAST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE HEAVY RAINS WILL COME TO END LATE SATURDAY AS A COLD FRONT
SWEEPS OUT MOST OF THE MOISTURE. GUSTY WEST AND NORTHWEST WINDS OF
15 TO 25 MPH OR STRONGER WILL DEVELOP IN THE WAKE OF THE DEPARTING
COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR ACTIVATION
THIS EVENING THROUGH EARLY SATURDAY AFTERNOON.

In the hours before

Local storm report, Feb 18, 5:32 AM CST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
532 AM CST SAT FEB 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 AM     TSTM WND DMG     WILLIS                  30.42N 95.48W
02/18/2012                   MONTGOMERY         TX   LAW ENFORCEMENT

            TREES DOWN ON THE ROAD.

0515 AM     TSTM WND DMG     THE WOODLANDS           30.16N 95.49W
02/18/2012                   MONTGOMERY         TX   LAW ENFORCEMENT

            TREES DOWN.

&&

KPROCHAZ
Special weather statement, Feb 18, 6:11 AM CST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
611 AM CST SAT FEB 18 2012

TXZ200-213-214-237-238-181415-
BRAZORIA-CHAMBERS-GALVESTON-HARRIS-LIBERTY-
611 AM CST SAT FEB 18 2012

...STRONG LINE OF STORMS ACROSS THE COASTAL COUNTIES AND HOUSTON
METRO AREA...

AT 606 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 23 MILES NORTHEAST
OF LIBERTY TO 5 MILES SOUTHEAST OF LIBERTY TO EL LAGO TO ALVIN TO 5
MILES WEST OF WEST COLUMBIA...MOVING SOUTHEAST AT 30 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. MINOR STREET AND FEEDER
ROAD FLOODING IS POSSIBLE.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...WALLISVILLE...
SEABROOK...PELICAN ISLAND...OAK ISLAND...SCHLITTERBAHN...HANKAMER...
GILCHRIST...GALVESTON STATE PARK...CRYSTAL BEACH...CHOCOLATE BAYOU...
GALVESTON...WEST COLUMBIA...WEBSTER...TEXAS CITY...TAYLOR LAKE
VILLAGE...SWEENY...SURFSIDE BEACH...SANTA FE...SAN LEON...RICHWOOD...
QUINTANA...NASSAU BAY...MORGAN'S POINT...LIVERPOOL...LIBERTY...LEAGUE
CITY...LAKE JACKSON...LA PORTE...LA MARQUE...JAMAICA BEACH...
HITCHCOCK...HILLCREST...HARDIN...FRIENDSWOOD...FREEPORT...EL LAGO...
DICKINSON...DEVERS...COVE...CLUTE...BONNEY...BAYTOWN...BAILEY'S
PRAIRIE...BACLIFF...ANGLETON AND ALVIN.

GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 AM FOR THE WARNED
AREA.

LAT...LON 2935 9478 2936 9479 2953 9451 2950 9481
      2978 9474 2960 9495 2962 9496 2967 9499
      2885 9539 2909 9584 2963 9509 3036 9469
      3036 9468 3012 9460 3011 9444 2956 9435
TIME...MOT...LOC 1209Z 302DEG 31KT 3033 9460 2998 9473
          2958 9500 2937 9525 2910 9569
Special weather statement, Feb 18, 6:15 AM CST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT...COR LAT LON
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
615 AM CST SAT FEB 18 2012

TXZ200-213-214-237-238-181415-
BRAZORIA-CHAMBERS-GALVESTON-HARRIS-LIBERTY-
615 AM CST SAT FEB 18 2012

...STRONG LINE OF STORMS ACROSS THE COASTAL COUNTIES AND HOUSTON
METRO AREA...

AT 606 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 23 MILES NORTHEAST
OF LIBERTY TO 5 MILES SOUTHEAST OF LIBERTY TO EL LAGO TO ALVIN TO 5
MILES WEST OF WEST COLUMBIA...MOVING SOUTHEAST AT 30 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. MINOR STREET AND FEEDER
ROAD FLOODING IS POSSIBLE.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...WALLISVILLE...
SEABROOK...PELICAN ISLAND...OAK ISLAND...SCHLITTERBAHN...HANKAMER...
GILCHRIST...GALVESTON STATE PARK...CRYSTAL BEACH...CHOCOLATE BAYOU...
GALVESTON...WEST COLUMBIA...WEBSTER...TEXAS CITY...TAYLOR LAKE
VILLAGE...SWEENY...SURFSIDE BEACH...SANTA FE...SAN LEON...RICHWOOD...
QUINTANA...NASSAU BAY...MORGAN'S POINT...LIVERPOOL...LEAGUE CITY...
LAKE JACKSON...LA MARQUE...JAMAICA BEACH...HITCHCOCK...HILLCREST...
FREEPORT...EL LAGO...DICKINSON...DEVERS...COVE...CLUTE...BONNEY...
BAILEY'S PRAIRIE...BACLIFF...ANGLETON AND ALVIN.

GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 AM CST FOR THE
WARNED AREA.

LAT...LON 2935 9478 2936 9479 2950 9481 2978 9474
      2960 9494 2967 9499 2966 9500 2885 9539
      2905 9578 2907 9580 2960 9505 3030 9466
      3012 9459 3011 9444 2956 9435
TIME...MOT...LOC 1213Z 302DEG 31KT 3031 9456 2996 9469
          2956 9497 2935 9522 2909 9566
Special weather statement, Feb 18, 6:17 AM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT...COR LAT LON
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
617 AM CST SAT FEB 18 2012

TXZ200-214-237-238-181415-
BRAZORIA-CHAMBERS-GALVESTON-LIBERTY-
617 AM CST SAT FEB 18 2012

...STRONG LINE OF STORMS ACROSS THE COASTAL COUNTIES AND HOUSTON
METRO AREA...

AT 606 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 23 MILES NORTHEAST
OF LIBERTY TO 5 MILES SOUTHEAST OF LIBERTY TO EL LAGO TO ALVIN TO 5
MILES WEST OF WEST COLUMBIA...MOVING SOUTHEAST AT 30 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. MINOR STREET AND FEEDER
ROAD FLOODING IS POSSIBLE.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...WALLISVILLE...PELICAN
ISLAND...OAK ISLAND...SCHLITTERBAHN...HANKAMER...GILCHRIST...
GALVESTON STATE PARK...CRYSTAL BEACH...CHOCOLATE BAYOU...GALVESTON...
WEST COLUMBIA...TEXAS CITY...SWEENY...SURFSIDE BEACH...SANTA FE...SAN
LEON...RICHWOOD...QUINTANA...LIVERPOOL...LEAGUE CITY...LAKE
JACKSON...LA MARQUE...JAMAICA BEACH...HITCHCOCK...HILLCREST...
FREEPORT...DICKINSON...DEVERS...COVE...CLUTE...BAILEY'S PRAIRIE...
BACLIFF AND ANGLETON.

GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 AM CST FOR THE
WARNED AREA.

LAT...LON 2955 9436 2936 9479 2885 9539 2905 9578
      2956 9506 2937 9479 2953 9451 2952 9476
      2949 9475 2950 9488 2952 9490 2963 9472
      2972 9470 2966 9495 3025 9465 3012 9459
      3011 9444
TIME...MOT...LOC 1216Z 302DEG 31KT 3029 9454 2994 9467
          2954 9494 2934 9519 2907 9563
Local storm report, Feb 18, 7:57 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
757 AM CST SAT FEB 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 AM     TSTM WND DMG     BELLVILLE               29.95N 96.26W
02/18/2012                   AUSTIN             TX   LAW ENFORCEMENT

            TREE DOWN BLOCKING ROAD IN BELLVILLE NEAR HIGHWAY 36.

0430 AM     FLASH FLOOD      13 NW BELLVILLE         30.08N 96.41W
02/18/2012                   WASHINGTON         TX   LAW ENFORCEMENT

            FM 109 AND OILFIELD ROAD IMPASSABLE.

0450 AM     TSTM WND DMG     WALLIS                  29.63N 96.06W
02/18/2012                   AUSTIN             TX   LAW ENFORCEMENT

            TREE DOWN ON BIRCH STREET.

0600 AM     FLASH FLOOD      3 NE NAVASOTA           30.42N 96.05W
02/18/2012                   GRIMES             TX   LAW ENFORCEMENT

            FM 3090 WAS IMPASSABLE.

&&

KPROCHAZ
Special weather statement, Feb 18, 8:23 AM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
823 AM CST SAT FEB 18 2012

TXZ236-237-181515-
BRAZORIA-MATAGORDA-
823 AM CST SAT FEB 18 2012

...STRONG STORM TRACKING EAST NORTHEAST ALONG THE COAST...

AT 818 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WADSWORTH TO
THE MATAGORDA PENINSULA TO 20 MILES OFFSHORE...MOVING EAST NORTHEAST
AT 35 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY DOWNPOURS...
ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...WADSWORTH...WEST
COLUMBIA...SWEENY...SURFSIDE BEACH...RICHWOOD...QUINTANA...
LIVERPOOL...LAKE JACKSON...FREEPORT...CLUTE...BAY CITY...BAILEY'S
PRAIRIE AND ANGLETON.

GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 AM CST FOR THE
WARNED AREA.

LAT...LON 2868 9585 2872 9576 2874 9579 2871 9588
      2895 9602 2935 9528 2911 9515 2907 9511
      2885 9539 2884 9547 2865 9584
TIME...MOT...LOC 1422Z 238DEG 44KT 2892 9587 2865 9570
          2838 9583

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 6:58 PM CSTSpecial Marine WarningHGX2 hr
Feb 17, 10:37 PM CSTSevere Thunderstorm WarningHGXBrazos, Grimes, Madison, Walker23 min
Feb 18, 3:20 AM CSTSpecial Weather StatementHGXGrimes, Walker25 min
Feb 18, 3:57 AM CSTSevere Thunderstorm WarningHGXAustin, Colorado, Fort Bend, Grimes, Harris, Montgomery and 2 more33 min
Feb 18, 4:00 AM CSTAreal Flood AdvisoryHGXAustin, Brazos, Colorado, Grimes, Waller, Washington2 hr
Feb 18, 4:28 AM CSTSevere Thunderstorm WarningHGXFort Bend, Grimes, Harris, Montgomery, San Jacinto, Waller47 min
Feb 18, 4:31 AM CSTSevere Thunderstorm WarningHGXAustin, Colorado, Fort Bend, Harris, Wharton29 min
Feb 18, 5:00 AM CSTSpecial Weather StatementHGXFort Bend45 min
Feb 18, 5:03 AM CSTAreal Flood AdvisoryHGXAustin, Brazoria, Fort Bend, Harris, Montgomery, San Jacinto and 3 more117 min
Feb 18, 5:15 AM CSTSevere Thunderstorm WarningHGXChambers, Harris, Liberty, Montgomery, Polk, San Jacinto45 min
Feb 18, 5:48 AM CSTSpecial Marine WarningHGX117 min
Feb 18, 6:05 AM CSTAreal Flood AdvisoryHGXBrazoria, Chambers, Fort Bend, Galveston, Harris, Liberty and 1 more115 min
Feb 18, 6:11 AM CSTSpecial Weather StatementHGXBrazoria, Chambers2 hr
Feb 18, 6:15 AM CSTSpecial Weather StatementHGXBrazoria, Chambers2 hr
Feb 18, 6:17 AM CSTSpecial Weather StatementHGXBrazoria, Chambers118 min
Feb 18, 6:23 AM CSTFlash Flood WarningHGXBrazoria, Chambers, Fort Bend, Galveston, Harris, Liberty3 hr
Feb 18, 6:29 AM CSTRiver Flood WarningHGXBurleson, Lee4 days
Feb 18, 6:39 AM CSTSpecial Marine WarningHGX111 min
Feb 18, 7:56 AM CSTAreal Flood AdvisoryHGXBrazoria, Chambers, Galveston, Jackson, Matagorda3 hr
Feb 18, 8:23 AM CSTSpecial Weather StatementHGXBrazoria52 min
Feb 18, 8:33 AM CSTSpecial Marine WarningHGX87 min
Feb 18, 9:22 AM CSTSpecial Marine WarningHGX53 min
Feb 18, 9:37 AM CSTFlash Flood WarningHGXAustin, Fort Bend, Harris, Wharton113 min
Feb 18, 10:22 AM CSTRiver Flood WarningHGXBrazoria, Fort Bend47 hr
Feb 18, 11:15 AM CSTAreal Flood AdvisoryHGXBrazoria, Chambers, Galveston2 hr
Feb 18, 5:59 PM CSTRiver Flood WarningHGXBrazoria, Fort Bend, Wharton38 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.